Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 11, 2021, 3:13 AM MDT for Lea County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 3:13 AM MDT (09:13 UTC)
- Expired
- May 11, 2021, 4:00 AM MDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 121 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757 WWUS84 KMAF 110913 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 413 AM CDT Tue May 11 2021 NMZ033-TXZ045-111000- Central Lea County NM-Gaines TX- 413 AM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA AND WESTERN GAINES COUNTIES UNTIL 500 AM CDT/400 AM MDT/... At 412 AM CDT/312 AM MDT/, Doppler radar was tracking a strong thunderstorm over Monument, or 10 miles southwest of Hobbs, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hobbs, Monument, Nadine, Industrial Airpark and Lea County Regional Airport. LAT...LON 3254 10335 3271 10340 3294 10286 3256 10285 TIME...MOT...LOC 0912Z 254DEG 29KT 3265 10329 $$ 72
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 10, 11:52 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 10, 11:52 PM MDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1252 AM CDT Tue May 11 2021 .DISCUSSION... Please see the 06Z aviation discussion below. && .AVIATION... MVFR/IFR cigs are advancing wwd and should reach all terminals w/ the exception of CNM where VFR should prevail. Brief low vsby will be possible along the leading edge of the low stratus deck. VFR should return to most TAF sites late this morning, but could hold out longer at MAF and HOB. Current radar imagery shows weak echos developing S of PEQ, but most TSRA or SHRA is expected between 12Z-15Z mainly at MAF and FST. Will continue to monitor radar coverage this morning. Winds will prevail out of the ENE. && PREV DISCUSSION... /issued 245 PM CDT Mon May 10 2021/ DISCUSSION... Vis satellite imagery and surface observations show morning stratus east of the Pecos is slow to erode this afternoon, aided by a steady NE PBL flow. A cold front extended from near KCNM-KPEQ-KOZA, w/the dryline banked up against the higher terrain, putting the triple point invof KCNM. In the bigger picture, WV imagery shows an upper trough crossing the Gulf of CA at 18Z, and is due into West Texas and Southeast New Mexico late tonight/Tuesday. Ahead of this, mesoanalysis shows a tongue of 4000 J/kg nosing into Terrell County in the warm sector, where 70+ dewpoints are creeping up the Rio Grande valley. Visible imagery shows a cu field already going up down there, w/the HRRR suggesting initiation around 20Z. Mesoanalysis shows mid-lvl lapse rates in excess of 7 C/km in the warm sector, so a large hail threat will be in play. Later tonight, convection is forecast to develop north and west on a strengthening LLJ, as easterly sfc flow surges moisture west. Lapse rates are forecast to moderate somewhat, but still pose a marginally severe hail threat. Ensembles depict PWATs of 2-3 devs above normal for the eastern zones, so a potential heavy rain threat will exist as well. Tuesday, the dryline, already banked up against the higher terrain, will mix very little east, and then surge west Tuesday night, w/50F dewpoints as far in as KATS/KCNM. A backdoor cold front will move SW through the Permian Basin Tuesday afternoon, and to the Presidio Valley late Tuesday night. This will collide w/the aforementioned Gulf of CA trough, expanding the convective threat west. Best deep-lyr shear and instability will be in the better moisture eastern zones, maintaining a severe threat there. Post-frontal temps Wednesday will remain below 70F across the lowlands, w/cool NE flow keeping stratus socked up against the higher terrain. Chances of convection will taper off to the east be Wednesday evening. Weak ridging develops into the area Thursday, for a gradual warmup to around normal by Sunday/Monday. Convection will be possible Thu-Sat as perturbations move through the ridge, mainly west, but this activity looks isolated for the most part. FIRE WEATHER... A Fire Danger Statement is out today for elevated fire conditions across the Sacramento, Delaware, and Guadalupe Mountains as well as Culberson county. RFTI values of 4 to 5 and RH as low as 7% will be present. Fair to good overnight recovery is expected out there, although relative humidity will drop down to critical levels again on Tuesday. Another Fire Danger Statement may be needed. Storms are expected to develop S of the Pecos tonight before moving northeast through the region Tuesday morning. Gusty and erratic winds may be possible with any of these storms, along with frequent lightning. These storms look to produce some locally heavy rainfall, which may tamper fire weather concerns for the foreseeable future. A cold front moving through the area will cool temperatures through Thursday to well below normal. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 51 61 52 / 30 30 40 10 Carlsbad 83 51 65 52 / 0 40 20 10 Dryden 86 61 70 58 / 20 40 50 10 Fort Stockton 85 54 65 54 / 10 40 40 10 Guadalupe Pass 78 49 62 49 / 0 20 20 10 Hobbs 73 48 61 49 / 10 30 30 10 Marfa 85 50 70 45 / 0 20 20 10 Midland Intl Airport 76 51 62 52 / 20 40 40 10 Odessa 76 51 62 52 / 10 40 40 10 Wink 83 53 66 52 / 10 40 30 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 24
Hazardous weather outlook, May 10, 12:27 PM MDT, 14 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 127 PM CDT Mon May 10 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-111830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 127 PM CDT Mon May 10 2021 /1227 PM MDT Mon May 10 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms will be possible tonight across the eastern Permian Basin and Lower Trans Pecos. Main threats include large hail, damaging winds, and locally heavy rainfall. Elevated fire weather is expected in the Sacramento foothills, and Guadalupe and Delaware Mountains this afternoon and evening. A Fire Danger Statement is in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated severe thunderstorms will be possible Tuesday across the eastern Permian Basin and Lower Trans Pecos. Main threats include large hail, damaging winds, and locally heavy rainfall. Strong gap winds will be possible on Wednesday in Guadalupe Pass. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 11, 3:13 AM MDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 413 AM CDT Tue May 11 2021 NMZ033-TXZ045-111000- Central Lea County NM-Gaines TX- 413 AM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA AND WESTERN GAINES COUNTIES UNTIL 500 AM CDT/400 AM MDT/... At 412 AM CDT/312 AM MDT/, Doppler radar was tracking a strong thunderstorm over Monument, or 10 miles southwest of Hobbs, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hobbs, Monument, Nadine, Industrial Airpark and Lea County Regional Airport. LAT...LON 3254 10335 3271 10340 3294 10286 3256 10285 TIME...MOT...LOC 0912Z 254DEG 29KT 3265 10329 72
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:36 AM MDT | High Wind Watch | MAF | Culberson | 11 hr |
| May 11, 3:22 AM MDT | Severe Thunderstorm Warning | MAF | Gaines | 53 min |
| May 11, 4:14 AM MDT | Special Weather Statement | MAF | Gaines | 46 min |
| May 11, 4:19 AM MDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| May 11, 4:44 AM MDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| May 11, 4:58 AM MDT | Special Weather Statement | MAF | Dawson | 47 min |
| May 11, 6:52 AM MDT | Special Weather Statement | MAF | Borden | 38 min |
| May 11, 7:49 AM MDT | Special Weather Statement | MAF | Glasscock | 41 min |
| May 11, 1:43 PM MDT | High Wind Warning | MAF | Culberson | 19 hr |
| May 11, 3:08 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 67 min |
| May 11, 3:40 PM MDT | Areal Flood Advisory | MAF | Brewster, Terrell | 3 hr |
| May 11, 4:15 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 60 min |
| May 11, 4:17 PM MDT | Special Weather Statement | MAF | Terrell | 43 min |
| May 11, 4:39 PM MDT | Special Weather Statement | MAF | Pecos | 51 min |
| May 11, 4:50 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 55 min |
| May 11, 5:16 PM MDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| May 11, 5:21 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 54 min |
| May 11, 3:46 AM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.